Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 106, NWS Charleston, SC

July 29, 2005Jenkins County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 29, 2005, 2:44 PM EDT for Jenkins County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2005, 2:44 PM EDT (18:44 UTC)
Expired
Jul 29, 2005, 3:15 PM EDT
In force
31 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Jenkins County, GA

The radar

The Charleston,SC radar (KCLX), 87 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2814 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2814 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:06 PM EDT, 17 hours 38 minutes earlier.

Area forecast discussion, Jul 28, 9:06 PM EDT, 17 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
906 PM EDT THU JUL 28 2005

.SHORT TERM...CONVECTION HAS JUST ABOUT ENDED ACROSS THE CWA AS SEA
BREEZE AND ASSOCIATED OUTFLOWS HAVE CLEARED THE AREA. COVERAGE TODAY
WAS ACTUAL QUITE TYPICAL FOR THIS TIME OF YEAR AND LOOKS LIKE
ANOTHER ROUND OF CONVECTION FOR FRI AFTERNOON/EVE.

BUT FOR TONIGHT WILL LOWER OR REMOVE POPS FOR ALL AREAS...KEEPING
SLIGHT CHANCE FAR INLAND OF SE GA EARLY...THEN FOR COASTAL SECTIONS
LATE TONIGHT WITHIN THE ONSHORE FLOW...AS PER 00Z SOUNDINGS FROM CHS
AND JAX AND MODEL GUIDANCE.

WILL ADD HAZE TO THE FCSTS AS MANY SITES ALREADY DOWN TO 4-5SM. NO
OTHER SIGNIFICANT CHANGES WITH THE EVE UPDATE.

&&

.MARINE...WEAK GRADIENT OVER THE WATERS WITH TROUGH TO THE W AND
HIGH PRES TO THE E TO KEEP SLY WINDS AROUND 10-15KT OR LESS ACROSS
THE MARINE AREA OVERNIGHT WITH SEAS 2 TO 3 FT. PRECIP CHANCES SEEM
SMALL SO WILL GO WITH SLGT CHC INSTEAD OF CHC. NO OTHER CHANGES TO
CURRENT CWF EXPECTED.

&&

.AVIATION...HAZY CONDITIONS WITH MVFR VSBYS EXPECTED TO CONTINUE
THROUGH THE NIGHT WITH MINIMAL PRECIP CHANCES. DECENT SHRA/TSRA
CHANCES FRI AFTN WITH THE SEA BREEZE...BUT TOO FAR OUT TO FCST TSRA
IN THE TERMINALS SO WENT WITH CB FOR NOW. LATER FCSTS CAN ADDRESS
POSSIBLE TEMPO...WITH MOST LIKELY TIMING 18Z-22Z.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HEAT ADVISORY FOR SCZ043>045-047>051 FROM NOON FRIDAY TO 7
     PM FRIDAY.
MARINE...NONE.
&&

33/44
Hazardous weather outlook, Jul 29, 4:15 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
415 AM EDT FRI JUL 29 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-301000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
415 AM EDT FRI JUL 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...THE REST OF TODAY AND TONIGHT.
.STRONG THUNDERSTORMS...STRONG STORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING. DANGEROUS LIGHTNING STRIKES...SMALL HAIL AND GUSTY
WINDS ARE THE MAIN HAZARDS. SLUGGISH STORM MOTIONS WILL ENSURE THAT
VERY HEAVY RAIN WILL ACCOMPANY THE THUNDERSTORMS. MINOR TEMPORARY
FLOODING AND PONDING CAN BE EXPECTED WITH A FEW STORMS.

.RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE SAVANNAH
RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
.STRONG THUNDERSTORMS...THERE IS A CHANCE OF A FEW STRONG
THUNDERSTORMS EACH AFTERNOONS AND EVENING ACROSS THE AREA. FREQUENT
LIGHTNING AND HEAVY RAINS CAN BE EXPECTED WITH SOME OF THESE STORMS.

.RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE
THE SAVANNAH RIVER AT CLYO. REFER TO THE LATEST RIVER FLOOD
STATEMENT FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

JPC

In the hours before

Special weather statement, Jul 29, 2:33 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
233 PM EDT FRI JUL 29 2005

GAZ114-137-291915-
LONG-TATTNALL-
233 PM EDT FRI JUL 29 2005

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND TATTNALL COUNTY
THROUGH 315 PM EDT...

AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM FIVE POINTS TO 3
MILES SOUTHWEST OF DONALD...OR FROM 12 MILES SOUTH OF REIDSVILLE TO
9 MILES NORTHWEST OF LUDOWICI...MOVING NORTHEAST AT 5 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
NOBLE...FIVE POINTS...WEFANIE...TISON...DONALD...BEARDS
CREEK...LUDOWICI...MIDWAY...MENDES AND LYNN THROUGH 315 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

33
Special weather statement, Jul 29, 2:36 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT FRI JUL 29 2005

GAZ087-291915-
JENKINS-
236 PM EDT FRI JUL 29 2005

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 315 PM
EDT...

AT 236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 2 MILES NORTH OF BIRDSVILLE TO
3 MILES SOUTH OF HERNDON...OR FROM 10 MILES NORTHWEST OF MILLEN TO
11 MILES WEST OF MILLEN...MOVING NORTHEAST AT 10 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
HERNDON...BUTTS...BIRDSVILLE...ROGERS...EMMALANE...MILLEN...PERKINS
AND LAWTON THROUGH 315 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:04 PM EDTSevere Thunderstorm WarningCHSBulloch41 min
Jul 29, 3:43 PM EDTSevere Thunderstorm WarningCHSBulloch, Evans32 min
Jul 29, 3:48 PM EDTSevere Thunderstorm WarningCHSLiberty27 min
Jul 29, 4:14 PM EDTSevere Thunderstorm WarningCHSBulloch31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.